Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 37, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 31, 2015, 12:02 AM CDT for Cedar County, Missouri. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2015, 12:02 AM CDT (05:02 UTC)
- Expired
- Jun 1, 2015, 2:12 AM CDT
- In force
- 26 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cedar County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 16.05 ft at May 31, 2015, 12:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
412
WGUS43 KSGF 310502
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CDT SUN MAY 31 2015
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Sac River near Caplinger Mills affecting Cedar County.
.Heavy rain that fell Friday night and Saturday morning is resulting
in flooding along the Sac River near Caplinger Mills. The river will
crest soon, just above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-311702-
/O.NEW.KSGF.FL.W.0037.150531T0502Z-150601T0712Z/
/CMZM7.1.ER.150531T0435Z.150531T0600Z.150531T0712Z.NO/
1202 AM CDT SUN MAY 31 2015
* From early this morning...until further notice.
...For the Sac River near Caplinger Mills...
* At 11:45 PM Saturday The stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.2 feet by
early this morning. The river will fall below flood stage
later this morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Sac River Basin
Caplinger Mills 16 16.0 Sun 12 AM 11.6 10.3 9.6
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$1 follow-up statement
025
WGUS83 KSGF 310927
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 AM CDT SUN MAY 31 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Sac River near Caplinger Mills affecting Cedar County
.The river has fallen below flood stage and will continue to fall
to around 12.3 feet by this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-310957-
/O.CAN.KSGF.FL.W.0037.000000T0000Z-150601T0712Z/
/CMZM7.1.ER.150531T0435Z.150531T0515Z.150531T0542Z.NO/
427 AM CDT SUN MAY 31 2015
The Flood Warning has been cancelled for The Sac River near
Caplinger Mills.* At 3:45 AM Sunday The stage was 14.9 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to 11.6 feet by tomorrow
morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Sac River Basin
Caplinger Mills 16 14.9 Sun 04 AM 11.6 10.3 9.6
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 30, 11:45 PM CDT, 17 minutes earlier.
Area forecast discussion, May 30, 11:45 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 PM CDT Sat May 30 2015 .SHORT TERM...(This Evening through Sunday) A Canadian frontal system had shifted across southern Missouri this morning, bringing cooler temperatures, cloud cover, and northwest winds. Areas of drizzle had also developed, but much of this drizzle was light in nature. Isolated to scattered showers developed across the eastern Ozarks, and this activity is expected to wane over the next several hours. For tonight, expect the potential for some patchy fog development as the cooler air nudges dew points closely. We should also experience a weakening trend in wind speeds with overnight lows falling into the 50s. .LONG TERM...(Sunday Night through Saturday) Cool and cloudy conditions will continue into Sunday while northeast breezes continue. Temperatures may struggle to warm out of the upper 60s in many locations. We are not expecting rain on Sunday, for the exception of far south central Missouri. The GFS is suggesting the development of a cluster or rain to develop in this area due to an upper trough axis moving through. Therefore, will hold on to some precip chances out toward Alton, West Plains, and Eminence. By Tuesday into Wednesday, the upper flow becomes blocked by a developing cut off low over the deep south. The primary belt of westerlies shifts across the northern Plains, and the Ozarks will be positioned underneath a weather pattern ideal for outdoor activities. Dry conditions are expected with afternoon highs warming into the 70s and 80s on an afternoon basis through Friday. By the upcoming weekend, medium range models are showing the first glimpses of a summertime high developing over Mexico. This brings westerly flow back into the Ozarks, along with deep moisture from the Gulf. This will likely increase the chances for showers and thunderstorms with any passing shortwaves migrating over the top of the summer high. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1141 PM CDT SAT MAY 30 2015 Pilots can expect prevailing MVFR to IFR conditions to impact area terminals tonight through at least Sunday morning. Low stratus will blanket the region with ceilings lowering overnight. Cloudy decks will gradually rise Sunday but remain MVFR much of the day. Lower ceilings and visibilities are expected Sunday night. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Foster
Hazardous weather outlook, May 30, 8:12 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 812 PM CDT SAT MAY 30 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 812 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. DISCUSSION... RESIDUAL OF FLOODING OF LOW WATER CROSSINGS...CREEKS... STREAMS...AND RIVERS WILL CONTINUE ACROSS THE OUTLOOK AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME RESIDUAL FLOODING WILL CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:44 PM CDT | River Flood Warning | SGF | Stone | 41 hr |
| May 30, 8:46 PM CDT | Areal Flood Advisory | SGF | Barry, Christian, Dade, Greene, Jasper, Lawrence and 5 more | 15 hr |
| May 30, 8:50 PM CDT | Areal Flood Advisory | SGF | Dallas, Douglas, Howell, Laclede, Oregon, Ozark and 5 more | 15 hr |
| May 31, 4:21 AM CDT | River Flood Warning | SGF | Pulaski | 9 hr |
| May 31, 11:37 AM CDT | Areal Flood Advisory | SGF | Barry, Greene, Jasper, Lawrence, McDonald, Newton and 1 more | 24 hr |
| May 31, 11:43 AM CDT | Areal Flood Advisory | SGF | Douglas, Oregon, Ozark, Shannon, Texas, Wright | 24 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.